Some Open Problems in Ergodic Theory
Publications mathématiques et informatique de Rennes, no. S4 (1975), article no. 19, 28 p.
@article{PSMIR_1975___S4_A19_0,
     author = {Ornstein, Donald S.},
     title = {Some Open Problems in Ergodic Theory},
     journal = {Publications math\'ematiques et informatique de Rennes},
     eid = {19},
     publisher = {D\'epartement de Math\'ematiques et Informatique, Universit\'e de Rennes},
     number = {S4},
     year = {1975},
     language = {en},
     url = {www.numdam.org/item/PSMIR_1975___S4_A19_0/}
}
Ornstein, Donald S. Some Open Problems in Ergodic Theory. Publications mathématiques et informatique de Rennes, no. S4 (1975), article  no. 19, 28 p. http://www.numdam.org/item/PSMIR_1975___S4_A19_0/

[1] M. Smorodinsky, Ergodic Theory, Entropy. Springer Lecture Notes 214 (1970) | MR 422582 | Zbl 0213.07502

[2] P. Shields, The Theory of Bernoulli Shifts. University of Chicago Press, Chicago and London, 1973 | MR 442198 | Zbl 0308.28011

[3] D. S. Ornstein, Ergodic Theory, Randomness, and Dynamical Systems, (James K. Whittemore Lectures in Mathematics given at Yale University) New Haven and London, Yale University Press, 1974 | MR 447525 | Zbl 0296.28016

[4] D. S. Ornstein, "Some new results in the Kolmogorov-Sinal theory of entropy and ergodic theory", Bull. Amer. Math. Soc. 77, No. 6 . November, 1971, 878-890 | MR 288233 | Zbl 0269.60032

[5] D. S. Ornstein, What does it mean for mechanical systems to be Bernoulli? To appear Battelle Raconties, 1974

[6] D. S. Ornstein, "A mixing transformation for which Pinsker's conjecture fails", Advances in Math. 10 (1973), 103-123 | MR 399416 | Zbl 0248.28011

[7] D. S. Ornstein, "A K-automorphism with no square root and Pinsker's conjecture", Advances in Math. 10 (1973), 89-102 | MR 330416 | Zbl 0248.28010

[8] P. Shields and D. S. Ornstein, "An uncountable family of K-automorphism", Advances in Math. 10 (1973), 63-88 | MR 382598 | Zbl 0251.28004

[9] J. Clark, "A K-automorphism with no roots" (to appear in AMS Transactions)

[10] M. Smorodinsky, "Construction of K-flows" (to appear) | MR 355008 | Zbl 0293.28014

[11] J.-P. Thouvenot, "Quelques Propriétés des Systèmes Dynamiques Qui se Décomposent en un Produit de Leux Systèmes dont L'un est Schéma de Bernoulle", (to appear) | Zbl 0329.28008

[12] J.-P. Thouvenot, "Une Classe de Systemes Pour Lesquels la Conjecture de Pinsker est Vraie (to appear) | MR 382602 | Zbl 0329.28009

[13] J.-P. Thouvenot and P. Shields, "Entropy Zero x Bernoulli Processes are Closed in the d ¯-metric" (to appear) | MR 385072 | Zbl 0333.28007

[14] J.-P. Thouvenot, "Remarques sur les systemes dynamiques donnes avec plusieurs facteurs", October, 1974 | MR 399420 | Zbl 0331.28012

[15] D.S. Ornstein, "Factors of Bernoulli Shifts (to appear in Israel J. Math.) | MR 382599 | Zbl 0326.28029

[16] R. Bowen, "Smooth Partitions of Anosov Diffeomorphisms are Weak Bernoulli", (to appear) | MR 385927 | Zbl 0315.58020

[17] K. Berg, On the Conjugacy problem for K-systems. Ph.D. thesis, University of Minnesota, 1967 | MR 2616688

[18] R. L. Adler and B. Weiss, "Similarity of Automorphisms of the torus", IBM Research, August 5, 1969, 1-50 | MR 257315 | Zbl 0195.06104

[19] Y. Katznelson and B. Weiss, "Commuting Measure Preserving Transformations", Israel J. Math. 12 (1972), 161-173 | MR 316680 | Zbl 0239.28014

[20] D. S. Ornstein and B. Weiss, " Z n Bernoulli actions", (to appear in Israel J. of Math.)

[21] G. Gallavotti, "Ising Model and Bernoulli Schemes in one Dimension", Commun. Math. Physics, 23, #2, 183-190, 1973 | MR 356801 | Zbl 0262.60061

[22] G. Gallavotti, F. De Liberto, and L. Russo, "Markov processes, Bernoulli schemes and Ising model", Communications Math. Physics | Zbl 0333.60099

[23] D. Lind, Locally Compact Measure Preserving Flows. Ph.D. thesis, Stanford University, 1973 | MR 2623727 | Zbl 0293.28012

[24] D. Lind, "Isomorphism theorem for R n (to appear)

[24a] J.-P. Thouvenot, "Convergence en moyenne de l’information pour l’action de Z 2 . Z . Wahrscheinlichkeitstheorie verw. Gebiete 24, 2, 135-137 (1972) | MR 321612 | Zbl 0266.60037

[24b] R. Esposito and G. Gallavotti, "Approximate Symmetries and their Spontaneous Breakdown" (preprint) | Numdam | MR 389108

[24c] W. Krieger, "On the entropy of groups of measure-preserving transformations",(to appear)

[24d] J. C. Kieffer, "The Isomorphism Theorem for Generalized Bernoulli Schenes", submitted to Adv. in Math; | Zbl 0443.28012

J. C. Kieffer, "A Generalized Shannon-McMillan Theorem for the Action and Amenable group on a Probability Space", to appear in Ann. of Math. | MR 393422 | Zbl 0322.60032

[25] V. A. Rokhlin, "Metric properties of endomorphisms of compact commutative groups", Izv. Akad. Nauk SSSR Ser. Mat. 28 (1964), 867-874 | MR 168697 | Zbl 0126.06101

[26] S. A. Juzvinskii, "Metric properties of endomorphisms of compact groups, "Izv. Akad. Nauk SSSR Ser. Mat. 29 (1965), 1295-1328; English transl., Amer. Math., Soc. Transl. (2) 66 (1968), 63-98. MR 33 #2798 | MR 194588 | Zbl 0206.03602

[27] Y. Katznelson, "Ergodic automorphism of T n are Bernoulli shifts", Israel J. Math. 10 (1971), 186-195 | MR 294602 | Zbl 0219.28014

[28] D. Lind, "Ergodic automorphisms of the infinite torus are Bernoulli" | Zbl 0284.28007

[29] N. Aoki and H. Totoki, "Ergodic automorphisms of T are Bernoulli transformations", | Zbl 0319.22007

[30] Ya. G. Sinai, "Geodesic flows on compact surfaces of negative curvature", Dokl. Akad. Nauk SSR, 136 (3):549-552 (1961) | MR 123678 | Zbl 0133.11002

[31] D. V. Anosov, "Geodesic flows on closed Riemannian manifolds with negative curvature", Proc. of Steklov Inst. 90 (1967). | MR 224110 | Zbl 0176.19101

[32] L. A. Bunimovich, Imbedding of Bernoulli shifts in certain special flows (in Russian). Uspehi mat. Nauk 28 n° 3 (1973), 171-172 | MR 460591 | Zbl 0285.28016

[33] M. Ratner, "Anosov flows with Gibbs measures are also Bernoullian, Israel J. Math. (to appear) | MR 374387 | Zbl 0304.28011

[34] R. Bowen and D. Ruelle, "The ergodic theory of axiom A flows" (to appear) | MR 380889 | Zbl 0311.58010

[35] R. Bowen, Bernoulli equilibrium states for a xiom A diffeomorphisms, Math. Systems Theory (to appear) | Zbl 0304.28012

[36] D. Ruelle, "A measure associated with Axiom A attractors | Zbl 0355.58010

[37] Ja. G. Sinai, "On the foundations of the ergodic hypothesis for a dynamical system of statistical mechanics", Dokl. Akad. Nauk SSSR 153 (1963), 1261-1264 = Soviet Math. Dokl. 4 (1963), 1818-1822.MR 35 #5576 | MR 214727

[38] Ja. G. Sinai, "Dynamical systems with elastic reflections", Uspekhi Mat. Nauk 27 (1962), 137f. | Zbl 0252.58005

[39] G. Gallavotti and D. S. Ornstein, "Billiards and Bernoulli schemes", Commun. Math. Physics 38, (1974) 83-101 | MR 355003 | Zbl 0313.58017

[39a] I. Kubo, "Perturbed billiard systems I . The ergodicity of the motion of a particle in a compound central field" (preprint) | MR 433510 | Zbl 0348.58008

[39b] I. Kubo and H. Murata, "Perturbed billiard systems II. The Bernoulli property" | Zbl 0458.58014

[40] J. Lebowitz, S. Goldstein, and M. Aizenman, "Ergodic peoperties of infinite systems", (to appear Battelle Recontres, summer 1974) | MR 376039 | Zbl 0316.28008

[41] S. Goldstein, "Space-time ergodic properties of systems of infinitely many independent particles", Battelle Recontres,summer 1974 | MR 376040 | Zbl 0361.60088

[42] O. Lanford Iii and J. Lebowitz, "Time evolution and ergodic properties of harmonic systems", Battelle Rencontres, summer 1974 | MR 459441 | Zbl 0338.28011

[42a] M. Aizenman, S. Goldsteir, and J. Lebowitz, "Ergodic properties of an infinite one dimensional hard rod system" | Zbl 0352.60073

[42b] S. Goldstein and J. Lebowitz, "Ergodic properties of an infinite system of particles moving independently in a periodic field", Commun. math. Phys. 37 1-18 (1974) | MR 356802 | Zbl 0316.28008

[42c] G. Caldiera and E. Presutti, 'Gibbs Processes and Generalized Bernoulli Flows for Hard-core One-dimensional Systems", Commun. Math. Phys. 35, 279-286 (1974) © by Springer-Verlag 1974 | MR 340542

[43] M. Smorodinsky, "β-Automorphisms are Bernoulli shifts", Acta Mathematica Academiae Scientiarum Hungaricae Tomus 24 (3-4), (1973) 273-278 | MR 346133 | Zbl 0268.28007

[44] K. M. Wilkinson, "Ergodic properties of certain linear mod one transformations", Advances in Math. 14 1974,64-72 | MR 344421 | Zbl 0286.28009

[45] S. M. Rudolfer and K. M. Wilkinson, "A number-theoretic class of weak Bernoulli transformations", Math. Systems Theory Vol. 7, #1, © 1973 by Springer-Verlag New York Inc. | MR 323744 | Zbl 0258.10031

[46] S. Ito, H. Murata, and H. Totoki, "A remark on the isomorphism theorem", "On the isomorphism theorem for weak Bernoulli transformations in general case" (to appear) | Zbl 0246.28012

[46a] Wilkinson, K. M., "Ergodic properties of a class of piecewise linear trans. Zeitschrift fur Wahrscheinlichkeitstheorie, 303-328, 31-4, 1975 | MR 374390 | Zbl 0299.28015

[46b] R. Adler and B. Weiss, "Notes on β transformations, to appear

[46c] R. Adler, Paper given at the Conference on Recent Advances in Topological Dynamics. Publ. by Springer, 318

[47] V. I. Arnold and A. Avez, Ergodic Problems of Classical Mechanics, Benjamin, New York, 1968. MR 38 #1233 | MR 232910 | Zbl 0167.22901

[48] D. Ornstein and B. Weiss, "Every Transformation is Bilaterally Deterministic" (to appear in Israel J. Math.) | MR 382600 | Zbl 0325.28016

[49] Y. Katznelson and B. Weiss, "Ergodic automorphisms of the Solenoid are Bernoulli"

[50] R. Gray (1975), "Sliding-Block Source Coding" (to appear in IEEE Trans. on Info. Theory) | MR 376230 | Zbl 0308.94015

[51] R. Gray, D. Neuhoff and D. Ornstein, (1975) "Nonblock Source Coding with a Fidelity Criterion" (to appear in Annals of Prob.) | MR 376239 | Zbl 0313.94006

[52] R. Gray, D. Neuhoff and P. Shields (1975) "A Generalization of Ornstein's d-Distance with Applications to Information Theory", (>to appear in Annals of Prob.) | MR 368127 | Zbl 0304.94025

[53] R. Gray and D. Ornstein, "Sliding-block joint source/noisy-channel coding theorems" (to appear) | MR 530088 | Zbl 0348.94019

[54] Ja. G. Sinai, "A weak isomorphism of transformations with an invariant measure", Dokl. Akad- Nauk SSSR 147 (1962), 797-800 = Soviet Math. Dokl. 3 (1962), 1725-1729. MR 28 #5164a: 28 #1247 | MR 161960 | Zbl 0205.13501

[55] D. Ornstein and B. Weiss, "Unilateral codings of Bernoulli systems" (to appear in Israel J. Math.) | MR 412386 | Zbl 0323.28008

[56] W. Parry and P. Walters, "Endomorphisms of a Lebesgue Space" (to appear) | MR 294604 | Zbl 0232.28013

[57] R. Fellgett and W. Parry, "Endomorphisms of a Lebesgue space II" (to appear) | MR 382590 | Zbl 0305.28009

[58] W. Parry, "Endomorphisms of a Lebesgue space III" (to appear) | MR 382591 | Zbl 0312.28018

[59] I. Kubo, H. Murata and H. Totoki, "On the Isomorphism Problem for Endomorphisms of Lebesgue Spaces, I", Publ. RIMS, Kyoto Univ. 9, #2 (1974), 285-296 | MR 340551 | Zbl 0277.28005

[60] I. Kubo, H. Murata and H. Totoki, "On the Isomorphism Problem for Endomorphisms of Lebesgue Spaces, II", Publ.RIMS, Kyoto Univ. 9, #2 (1974), 297-303 | Zbl 0277.28005

[61] I. Kubo, H. Murata and H. Totoki, "On the Isomorphism Problem for Endomorphisms of Lebesgue Spaces, III", Publ. RIMS, Kyoto Univ. 9, #2 (1974), 305-317 | Zbl 0277.28005

[62] L. D. Mesalkin, "A case of isomorphism of Bernoulli schemes", Dokl. Akad. Nauk SSSR 128 (1959), 41-44. (Russian) MR 22 #1650 | MR 110782 | Zbl 0099.12301

[63] M. Rosenblatt, "Stationary Processes as Shifts of Functions of Independent Random Variables", J. Math. and Mech, 8, No. 5., Sept. 1959, 665-682 | MR 114249 | Zbl 0092.33601

[64] M. Rosenblatt, "Stationary Markov Chains and Independent Random Variables", J. Math. and Mech., 9, No. 6, Nov. 1960, 945-950 | MR 166839 | Zbl 0096.34004

[65] M. Rosenblatt, "Chapter VI (called Nonlinear Representations in Terms of Independent Random Variables)" Markov Processes: Structure and Asymptotic Behavior, Springer 1971.

[66] R. Adler and P. Shields, (A) "Skew products of Bernoulli shifts with rotations", Israel J. Math. 12 (1972), 215-222; | MR 315090 | Zbl 0246.28009

R. Adler and P. Shields, (B) "Skew products of Bernoulli shifts with rotations, II", Israel J. Math. (to appear) | MR 377013 | Zbl 0246.28009